On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.242.115.30
Access to elec. publ.: SémCong

Bulletin de la SMF

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Number:

Search


Catalogue & orders

Bulletin de la SMF - Titles - 117 - pages 59-67

Titles117

Symmetric and asymmetric diophantine approximation of continued fractions
Jingcheng Tong
Bulletin de la Société mathématique de France 117, number 1 (1989), 59-67
Download this article : PS file / PDF file

Résumé :
Soit $\xi $ un nombre irrationnel avec l'expansion de la fraction continue simple $\xi =[a_0; a_1,\ldots ,a_i,\ldots ]$ et soit pi/qi son $i^{\textrm {\`eme}}$ convergent. Dans cet article, on donne explicitement deux suites de nombres réels $(\alpha _n)$, $(\beta _n)$ et on démontre les résultats suivants :

(i) Entre trois convergents consécutifs pi/qi de $\xi $ (i=n-2,n-1,n), un au moins satisfait $\vert\xi -p_i/q_i\vert<1/(\alpha _n q_i q_{i+1})$ et un au moins ne satisfait pas cette inégalité ;

(ii) Soit $\tau \gt$. Entre quatre convergents consécutifs pi/qi de $\xi $ (i=n-2,n-1, n, n+1), un au moins satisfait $-1/(\beta _n q_i q_{i+1})<\vert\xi -p_i/q_i\vert<\tau /(\beta _n q_i q_{i+1})$ et un au moins ne satisfait pas ces inégalités.

Abstract:
Let $\xi $ be an irrational number with simple continued fraction expansion $\xi =[a_0; a_1,\ldots ,a_i,\ldots ]$, and pi/qi be its i-th convergent. In this paper, we give explicitly two sequences of real numbers $(\alpha _n)$, $(\beta _n)$, and prove the following results :

(i) Among any three consecutive convergents pi/qi of $\xi $ (i=n-2, n-1, n), at least one satisfies $\vert\xi -p_i/q_i\vert<1/(\alpha _n q_i q_{i+1})$, and at least one does not satisfy this inequality ;

(ii) For any $\tau \gt$, among any four consecutive convergents pi/qi of $\xi $ (i=n-2, n-1, n, n+1), at least one satisfies $-1/(\beta _n q_i q_{i+1})<\vert\xi -p_i/q_i\vert<\tau /(\beta _n q_i q_{i+1})$, and at least one does not satisfy this inequality.


ISSN : 0037-9484
Publié avec le concours de : Centre National de la Recherche Scientifique